Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 6, NWS Tulsa, OK

December 27, 20157 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 27, 2015, 10:16 PM CST for 7 counties in Oklahoma. It took effect at Dec 28, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 10:16 PM CST (04:16 UTC)
In effect from
Dec 28, 2015, 12:00 AM CST
Expired
Dec 28, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 657 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
657 m²/s²
0-3 km storm-relative helicity
716 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS74 KTSA 280416
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CST SUN DEC 27 2015

OKZ054>057-059>061-064-281230-
/O.NEW.KTSA.WI.Y.0006.151228T0600Z-151228T1500Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW
1016 PM CST SUN DEC 27 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...PAWNEE...TULSA...ROGERS...AND CREEK COUNTIES.

* TIMING...ONGOING AND CONTINUING THROUGH MONDAY MORNING.

* WINDS...GUSTS OF 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS
  MAY ALSO CAUSE SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

&&

$$
1 follow-up statement
052 
WWUS74 KTSA 280926
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
326 AM CST MON DEC 28 2015

OKZ054>057-059>061-064-281500-
/O.CON.KTSA.WI.Y.0006.000000T0000Z-151228T1500Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW
326 AM CST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... 
  CRAIG...PAWNEE...TULSA...ROGERS...AND CREEK COUNTIES. 

* TIMING...ONGOING AND CONTINUING THROUGH MONDAY MORNING.

* WINDS...GUSTS OF 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS MAY ALSO 
  CAUSE SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:54 PM CST, 22 minutes earlier.

Area forecast discussion, Dec 27, 9:54 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
954 PM CST SUN DEC 27 2015

...UPDATE...

.DISCUSSION...
Updated forecast adjust for ongoing precip trends with the heavy
continuous band gradually shifting eastward...but not fast enough
to preclude additional substantial rainfall across western AR for
the remainder of the night. Further south across TX precip
continues to expand within region of strongest vort
advection...and this will continue to spread northeastward as the
upper low begins to lift.

Chose to increase icing amounts across western Osage and Pawnee
counties to 0.1-0.2 inches as freezing line is likely to remain
nearly stationary. Much of the icing is likely to be confined to
elevated surfaces. A transition toward a mixed precip and eventual
snow transition will work into this region during the day on
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  36  24  39 / 100  70  10  10
FSM   43  44  29  47 / 100  40   0  10
MLC   38  39  25  46 / 100  50   0  10
BVO   33  35  20  35 / 100  80  10  10
FYV   35  42  25  40 / 100  60  10  10
BYV   35  43  26  40 / 100  70  10  10
MKO   38  40  24  42 / 100  50   0  10
MIO   34  37  23  38 / 100  80  10  10
F10   35  37  24  42 / 100  50   0  10
HHW   40  42  28  48 / 100  40   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until 6 AM CST Monday for OKZ049-053>076.

     Winter Weather Advisory until 6 PM CST Monday for OKZ054-059.

AR...Flash Flood Watch until 6 AM CST Monday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...07
Hazardous weather outlook, Dec 27, 5:21 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
521 PM CST SUN DEC 27 2015

...WIDESPREAD DANGEROUS FLOODING EVENT ONGOING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...OSAGE AND PAWNEE COUNTIES.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAINS WILL CONTINUE THROUGH TONIGHT ALONG
WITH SCATTERED THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA
AND WESTERN ARKANSAS.  DANGEROUS FLOODING HAS DEVELOPED
DUE TO THE RECENT RAINFALL...AND THESE CONDITIONS WILL
WORSEN WITH THE ADDITIONAL RAINS TONIGHT INTO MONDAY.
THE HEAVIEST RAINFALL OVERNIGHT IS EXPECTED ACROSS FAR
EASTERN OKLAHOMA AND WESTERN ARKANSAS.

ALSO...TEMPERATURES HAVE FALLEN TO FREEZING ACROSS
WESTERN OSAGE AND PAWNEE COUNTIES WHERE A LIGHT
GLAZE OF FREEZING RAIN AND SLEET HAVE OCCURRED.
TEMPERATURES WILL REMAIN RIGHT AT FREEZING THROUGH
TONIGHT ALLOW FOR ADDITIONAL LIGHT ICING PRIMARILY
ON ELEVATED SURFACES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
RAINS WILL END FROM NORTH TO SOUTH DURING THE DAY
MONDAY AS THE STORM SYSTEM PASSES OVER THE REGION
A TRANSITION TO SNOW IS LIKELY ACROSS NORTHWEST
OF INTERSTATE 44...WITH 1 TO 2 INCHES OF ACCUMULATION
POSSIBLE ACROSS WESTERN OSAGE...PAWNEE...AND WESTERN
CREEK COUNTIES.  AN ADDITIONAL ZONE OF LIGHT SNOW
MAY ALSO DEVELOP DIRECTLY BENEATH THE PASSING
STORM SYSTEM...HOWEVER ANY SNOW WILL BE LIMITED
BY TEMPERATURES SLIGHT ABOVE FREEZING.

A SECONDARY STORM SYSTEM WILL QUICKLY PASS NEAR
THE AREA ON TUESDAY AND MAY BRING LIGHT SNOW
AMOUNT NEAR THE OKLAHOMA KANSAS BORDER.

DRY AND COOL CONDITIONS ARE EXPECTED FROM MID
WEEK TO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 27, 8:45 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HEAVY RAIN       4 E GREENWOOD           35.22N 94.18W
12/27/2015  M5.43 INCH       SEBASTIAN          AR   PUBLIC

            STORM TOTAL SO FAR

&&

SFP
Local storm report, Dec 27, 9:12 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLOOD            SILOAM SPRINGS          36.19N 94.54W
12/27/2015                   BENTON             AR   BROADCAST MEDIA

            SEVERAL STREETS IN AND AROUND TOWN CLOSED - VIA KNWA

&&

SFP
Local storm report, Dec 27, 9:13 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLOOD            BENTONVILLE             36.37N 94.21W
12/27/2015                   BENTON             AR   BROADCAST MEDIA

            SEVERAL STREETS FLOODED AND CLOSED - VIA KNWA

&&

SFP
Local storm report, Dec 27, 9:14 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLOOD            FAYETTEVILLE            36.06N 94.16W
12/27/2015                   WASHINGTON         AR   BROADCAST MEDIA

            SEVEREAL STREETS CLOSED VIA KNWA

&&

SFP
Local storm report, Dec 27, 9:15 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLOOD            ROGERS                  36.33N 94.12W
12/27/2015                   BENTON             AR   BROADCAST MEDIA

            SEVERAL ROAD CLOSED - VIA KNWA

&&

SFP
Local storm report, Dec 27, 9:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND GST WYNONA                  36.55N 96.33W
12/27/2015  M59 MPH          OSAGE              OK   MESONET

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:26 AM CSTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 17 more60 hr
Dec 28, 2:07 AM CSTSpecial Weather StatementTSALatimer38 min
Dec 28, 2:26 AM CSTSpecial Weather StatementTSAHaskell34 min
Dec 28, 7:54 AM CSTFlash Flood WarningTSAMayes9 hr
Dec 28, 8:04 AM CSTFlash Flood WarningTSAMayes9 hr
Dec 28, 5:55 PM CSTFlash Flood WarningTSAMayes24 hr

Nearby

Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.